Thunderstorm Wind, Ulster
- When
- June 8, 3:40 PM EST
- Where
- Ulster County, Napanoch
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.733, -74.383
Trees were blown down closing Route 209.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 8, 3:25 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED JUN 8 2005 .SYNOPSIS...FRONT THAT DIPPED INTO THE REGION LAST NIGHT WILL BE STALLED NEAR THE MOHAWK VALLEY MUCH OF TODAY. 500 HPA LOW OVER NRN QUEBEC. REMAINS OF ONE MCS FROM THE MIDWEST JUST NORTH OF LAKE ONTARIO WITH SECOND MCS ASSOCIATED WITH FRONTAL SYSTEM WEST OF LAKE MICHIGAN. .SHORT TERM (THIS AFTERNOON THROUGH FRIDAY)...ANOTHER ACTIVE DAY EXPECTED ACROSS THE ALY CWA THIS AFTERNOON WILL CONTINUE INTO THE EVENING HOURS. HEAVIEST PRECIP POTENTIAL APPEARS TO BE DOWN THE MOHAWK VALLEY EAST INTO SOUTHERN VERMONT WITH MOST OF THE PRECIP THIS EVENING. THE MAIN BAND OF PRECIP ON THE NAM40 MODEL WAS FROM THE NORTHERN MOHAWK VALLEY EAST TO CENTRAL VERMONT DURING THE LATE AFTERNOON. THIS BAND DROPS FARTHER SOUTH WITH AN AREAS OF 1.5 INCH AMOUNTS FROM ALBANY EAST ACROSS SOUTHERN VERMONT BETWEEN 00Z AND 03Z...THEN DRIFTS ABOUT 20 TO 30 MILES FARTHER SOUTH BETWEEN 03Z AND 06Z. PRECIP AMOUNTS DIMINISH RAPIDLY AFTER 06Z...THEN APPEARS TO BE MOSTLY AIR MASS TYPE ACTIVITY FRIDAY AS THE WARM AIR RETURNS OVER OUR AREA. GFS QPF AMOUNTS ARE FAR MORE CONSERVATIVE WITH ONLY 0.10 TO 0.25 INCH AND MOSTLY NORTH OF THE MOHAWK VALLEY. STEERING WINDS THIS EVENING ARE GENERALLY WESTERLY 25 TO 30 KNOTS SO TRAINING OF HP CELLS ALONG THE FRONT COULD POSE A THREAT OF URBAN FLOODING SHOULD THEY OCCUR OVER AN AREA LIKE THE CAPITAL DISTRICT WHERE LARGE AREAS HAVE BEEN PAVED OVER. FOR FRIDAY IT APPEARS THE GFS SHOWS BETTER DEPICTION OF THE PRECIP ALTHOUGH THE PRECIP WILL BE AIR MASS TYPE CONVECTION...AND AMOUNTS LIKELY TO VARY A GREAT DEAL OVER SHORT DISTANCES. THERE IS POTENTIAL FOR A ONE TWO EFFECT SHOULD THOSE CELLS MOVE SLOWLY OR BACK PROPAGATE OVER AN AREA THAT RECEIVES HEAVY RAIN TONIGHT. REGARDING TEMPERATURES...OVERNIGHT THE 12Z NAM A BIT WARMER THAN THE 06Z GFS...BUT ONLY SLIGHTLY SO. THE REAL DIFFERENCE IS FOR FRIDAY WHEN THE 12Z ETA MOS GIVES US A MAX OF 91 WITH DEW POINTS IN THE UPPER 60S...A REAL STEAMER. THE GFS GIVES US A MUCH MORE TOLERABLE 83...BUT FEEL WE WILL PROBABLY COME UP SOMEWHERE IN BETWEEN. A LOT WILL DEPEND ON CLOUD COVER...AND HIGH DEWPOINTS WILL HOPEFULLY FAVOR A LOT OF FAIR WEATHER CU TO FORM EARLY...REDUCING HEATING FROM THE SUN...AND THUS GIVING US A BIT COOLER MIDDAY AND AFTERNOON TEMPERATURES. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...NEARLY CLASSIC BERMUDA HIGH FORMS OVER THE REGION AS SURFACE HIGH FORMS OFF CAPE HATTERAS ON FRIDAY AND IS SUPPORTED BY A 500 HPA HIGH ALOFT. THE BERMUDA HIGH HANGS TOUGH THROUGH TUESDAY...WITH TYPICAL THREAT OF AIR-MASS TYPE CONVECTION DURING THE AFTERNOONS AND EVENINGS...AND HAZE/FOG IN THE EARLY MORNING HOURS. LOOKS LIKE RELIEF COMES TUESDAY NIGHT WITH POSSIBLY AN INCREASED CONVECTION THREAT TUESDAY AFTERNOON AND EVENING. WITH THE FRONT THROUGH ON WED...WILL EXPECT MUCH MORE PLEASANT WEATHER WITH COOLER TEMPS AND LOWER HUMIDITY. && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD THROUGH THURSDAY AFTERNOON. THERE WILL BE AREAS OF MVFR AND IFR CONDITIONS THROUGH THIS EVENING IN SCATTERED SHOWERS AND THUNDERSTORMS AND IN AREAS OF FOG BETWEEN ABOUT 08Z AND 13Z. SHOWERS AND THUNDERSTORMS WILL REDEVELOP AGAIN THURSDAY AFTERNOON AS HEATING TAKES HOLD. && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE BELOW NORMAL AND FLOWS ARE MORE TYPICAL OF MID JULY. WITH FAIRLY HIGH FFG VALUES THE MAIN HYDRO THREAT WILL BE TORRENTIAL DOWNPOURS OVER SMALL AREAS...WITH TRAINING OF HP CELLS THE MAIN THREAT LATE THIS AFTERNOON AND EVENING...AND SLOW MOVING OR BACK PROPAGATING AIR MASS TSTMS TOMORROW THRU NEXT TUESDAY WHICH IS CHARACTERISTIC OF MARITIME TROPICAL AIR FROM THE GULF AND SOUTH ATLANTIC. MUCH OF THE PRECIP WILL GO INTO THE GROUND IN THE WOODS AND RURAL AREAS...BUT FLOODING OF STREETS AND PARKING AREAS MAY BE EXPECTED WHEN HEAVY PRECIP FALLS IN A SHORT TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...LONG TERM...HYDRO...RCK AVIATION...GG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 430 PM EDT WED JUN 8 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 430 PM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. THESE STORMS WILL PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...THESE STORMS ARE CAPABLE OF PRODUCING HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES. STORMS WILL MOVE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN... FROM THURSDAY THROUGH NEXT TUESDAY A WARM...HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY ...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. SKYWARN SPOTTERS FORWARD ANY REPORTS OF SEVERE WEATHER...LIGHTING CAUSING INJURY OR DAMAGE...OR RAINFALL AMOUNTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
The Albany radar (KENX), 98 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down closing Route 209.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459042.